Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 33, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Sep 24, 2001, 2:35 PM EDT for St. Lawrence County, New York. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 24, 2001, 2:35 PM EDT (18:35 UTC)
- Expired
- Sep 24, 2001, 3:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County St. Lawrence County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 2:59 PM EDT | Thunderstorm Wind | Ogdensburg, NY | |
| Sep 24, 3:40 PM EDT | Thunderstorm Wind | Massena, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
946 WUUS51 KBTV 241836 SVRBTV NYC089-241930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 235 PM EDT MON SEP 24 2001 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. LAWRENCE COUNTY IN NEW YORK * UNTIL 330 PM EDT * AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF DE KALB...MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR DE KALB AROUND 240 PM EDT NEAR CANTON AROUND 250 PM EDT NEAR MADRID AROUND 300 PM EDT NEAR RAYMONDVILLE...NORWOOD...NORTHWEST OF POTSDAM AROUND 310 PM EDT NEAR MASSENA...HELENA AROUND 320 PM EDT WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. .END SF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 4:43 AM EDT, 9 hours 52 minutes earlier.
Area forecast discussion, Sep 24, 4:43 AM EDT, 9 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 443 AM EDT MON SEP 24 2001 UPR TROF OVER THE MISSISSIPI VLY CONTINUING TO SHARPEN UP WITH MODELS FORMING CUTOFF LOW OVER OHIO BY TONIGHT. SFC LOW PRES AREA TO DEVELOP OVER THE MID ATLC STATES AND THEN MOVE NORTH TO CENTRAL NY STATE BY LATE TONIGHT...AND THEN RETROGRADE WESTWARD TOWARD LAKE HURON ON TUESDAY. HOWEVER...THIS SYSTEM WILL BRING UP PLENTY OF MOISTURE FROM THE ATLANTIC IN STRONG SOUTHERLY FLOW AHEAD OF THE LOW. HEAVY RAINS DEVELOP LATE TONIGHT AND CONTINUE INTO TUESDAY. SOME TSTMS POSSIBLE LATE TODAY ACROSS THE ST LAWRENCE VLY AND THE ADIRONDACKS...WITH ANOTHER CHC OF TSTMS THRUT AREA ON TUESDAY. SPC HAS SRN VT IN A SLIGHT RISK FOR SEVERE TSTMS ON TUESDAY. HOWEVER... INSTABILITY MARGINAL AND SO I AM NOT EXPECTING ANY SEVERE TSTMS ON TUES. ANY TSTMS THAT DO DEVELOP WILL ONLY HELP TO PRODUCE HEAVIER RAINFALL ACROSS THE AREA. WILL GO WITH LIKELY POPS TUES NIGHT BEFORE RAIN TAPERS OFF AROUND MIDNIGHT...BUT WITH PLENTY OF FOG FORMING LATE TUESDAY NIGHT. EXTENDED...CLODED UPR LOW OVER THE EASTERN GREAT LAKES WIL MOVE NEWD UP THE ST LAWRENCE VLY ON THURSDAY...SO HAVE KEPT A CHC OF SHOWERS IN THE FCST FOR WED THRU FRI. AVN MODEL SHOWS 1000-500 MB THICKNESS VALUES DROP BELOW 5400 METERS ON THURSDAY...WITH THE HIGHER ELEVATIONS (I.E. MT. MANSFIELD) OF THE ADIRONDACKS AND THE GREEN MTS PROBABLY SEEING SOME SNOW SHOWERS AT THE SUMMITS. HOWEVER...GIVEN THAT THIS WILL ONLY BE ON THE HIGHEST MT. TOPS WILL NOT MENTION IT IN THE FCST. FAIR AND DRY WEATHER TO RETURN THIS WEEKEND. .BTV...NONE. WGH
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 3:30 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 30 min |
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.